Skip to Main content Skip to Navigation
Journal articles

Existence and stability of periodic solutions of an impulsive differential equation and application to CD8 T-cell differentiation

Simon Girel 1, 2 Fabien Crauste 1, 3
1 DRACULA - Multi-scale modelling of cell dynamics : application to hematopoiesis
ICJ - Institut Camille Jordan [Villeurbanne], Inria Grenoble - Rhône-Alpes, CGPhiMC - Centre de génétique et de physiologie moléculaire et cellulaire
2 MMCS - Modélisation mathématique, calcul scientifique
ICJ - Institut Camille Jordan [Villeurbanne]
Abstract : Unequal partitioning of the molecular content at cell division has been shown to be a source of heterogeneity in a cell population. We propose to model this phenomenon with the help of a scalar, nonlinear impulsive differential equation (IDE). In a first part, we consider a general autonomous IDE with fixed times of impulse and a specific form of impulse function. We establish properties of the solutions of that equation, most of them obtained under the hypothesis that impulses occur periodically. In particular, we show how to investigate the existence of periodic solutions and their stability by studying the flow of an autonomous differential equation. A second part is dedicated to the analysis of the convexity of this flow. Finally, we apply those results to an IDE describing the concentration of the protein Tbet in a CD8 T-cell, where impulses are associated to cell division, to study the effect of molecular partitioning at cell division on the effector/memory cell-fate decision in a CD8 T-cell lineage. We show that the degree of asymmetry in the molecular partitioning can affect the process of cell differentiation and the phenotypical heterogeneity of a cell population.
Complete list of metadata

https://hal.archives-ouvertes.fr/hal-01721728
Contributor : Simon Girel Connect in order to contact the contributor
Submitted on : Monday, March 5, 2018 - 2:35:23 PM
Last modification on : Thursday, January 20, 2022 - 5:26:37 PM
Long-term archiving on: : Wednesday, June 6, 2018 - 12:42:10 PM

Files

ArticleJMBpp.pdf
Files produced by the author(s)

Identifiers

Citation

Simon Girel, Fabien Crauste. Existence and stability of periodic solutions of an impulsive differential equation and application to CD8 T-cell differentiation. Journal of Mathematical Biology, Springer Verlag (Germany), 2018, 76 (7), pp.1765-1795. ⟨10.1007/s00285-018-1220-3⟩. ⟨hal-01721728⟩

Share

Metrics

Les métriques sont temporairement indisponibles